MAUDE Adverse Event Report: BECKMAN COULTER ACCESS PROGESTERONE; RADIOIMMUNOASSAY, PROGESTERONE

BECKMAN COULTER ACCESS PROGESTERONE; RADIOIMMUNOASSAY, PROGESTERONE
Catalog Number 921789
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier for this report is (b)(6).The customer did not provide patient demographics such as age, date of birth, sex, height, ethnicity or race.The access progesterone reagent was not returned for evaluation.No hardware errors, flags or other assay issues were reported in conjunction with this event.Although the customer's quality control was reported to be out of range at the time of the event, other system performance indicators such as calibration and system check were performing within specifications.There is insufficient evidence to reasonably suggest a reagent or hardware malfunction occurred in this event.In conclusion, the cause of this event cannot be determined with the information supplied.
 
Event or Problem Description
On (b)(6) the customer reported an erroneous elevated access progesterone result (part number 335550 and lot number 921789) was generated on the customer's access 2 immunoassay analyzer (part number 81600n and serial number (b)(4)) (patient result not provided).The erroneous elevated access progesterone result was reported out of the laboratory.The customer reported that due to the elevated progesterone result, the intrauterine insemination (iui) procedure scheduled for the patient was delayed (length of delay of procedure not provided).There was no further information provided regarding patient treatment or management.Although the customer reported their quality control level 2 was out of range at the time of the event, other system performance indicators such as system check and calibration were performing within specifications at the time of the event.There is insufficient information to reasonably suggest a malfunction; there was no report of systemic issues such as impact to other assays in connection with this event.Sample was collected in a becton dickinson (bd) 8 ml serum separator tube (sst) and was noted to be a clean sample.Customer stated sample was centrifuged for five minutes but did not provide centrifugation speed or temperature.No other sample processing information was provided.

Brand Name
ACCESS PROGESTERONE
Common Device Name
RADIOIMMUNOASSAY, PROGESTERONE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key10463115
Report Number2122870-2020-00074
Device Sequence Number14072433
Product Code JLS
UDI-Device Identifier15099590231378
UDI-Public(01)15099590231378(17)210731(11)200207(10)921789
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number921789
Device Lot Number921789
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2020
Initial Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;